Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 182, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 30, 1999, 2:25 PM CDT for Baldwin County, Alabama. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 30, 1999, 2:25 PM CDT (19:25 UTC)
- Expired
- Jul 30, 1999, 3:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Baldwin County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 2:30 PM CDT | Hail 0.75 | Loxley, AL | Dime size hail was reported along US Highway 90 just west of Loxley. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 7.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2089 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 301927 SVRMOB ALC003-302000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 225 PM CDT FRI JUL 30 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN ALABAMA * UNTIL 300 PM CDT * AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES EAST OF LOXLEY...OR ABOUT 11 MILES EAST OF DAPHNE...MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LOXLEY AT 235 PM CDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:10 PM CDT, 15 minutes earlier.
Area forecast discussion, Jul 30, 2:10 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION ...CORRECTED FOR ISSUANCE TIME AND DISTRIBUTION NATIONAL WEATHER SERVICE MOBILE AL 210 PM CDT FRI JUL 30 1999 LOOKS LIKE RAIN CHANCES SHOULD BE SUBDUED AS ANTICYCLONE DOMINATES. ETA STILL DRAWING EASTERLY WAVES AROUND SOUTHERN EDGE OF HIGH...AND PREVIOUS INDICATED SHIFT EAST FOR TODAY LOOKING NOW LIKE A CONTINUING GYRE....BUT AVN INSISTS IT WILL ERODE AND MIGRATE EAST AS A WEAK RIDGE RUNS BETWEEN TWO QSTNRY TROUGHS FROM NEAR MOB UP THROUGH OHIO. AVN ALSO HAS BEST INITIALIZATION WITH THE BUOY REPORTS BEING UPWARD OF 15 TO 20 KTS AND HIGHER GUSTS NEAR AN OFFSHORE MCS. MAIN CONCERN IS RETROGRESSING DRIFT OF THAT SAME MCS WHICH ROARED THRU HERE LAST NIGHT TO THE SW AND STALLED OFFSHORE. LATER IT DID A SLOW REVERSE AS OTHER TSRA DEVELOP TO THE NORTH NEAR PNS. MORE WIDELY SCT TSRA DEVELOPING NORTH ATTM AND THUS WOULD THINK SLIGHT CHANCE APPROPRIATE FOR NORTHERN PORTIONS AND CHANCE FOR COASTAL ZONES. OTHERWISE...THE HEAT ARRESTS EVERYONE. MUGGY THIS AFTERNOON ACROSS MUCH OF COASTAL ZONES WITH 2 PM TEMPS IN THE UPPER 80S AND LOWER 90S MOST LOCATIONS. COASTAL TDS IN HIGH 70S. WITH HIGH THICK CLOUD COVER OVER MUCH OF THE COASTAL REGION...EXPECT TO ALLEVIATE DAYTIME MAX TEMPS TODAY BUT THINK LIKELY TO BE WARMER NEXT DAY OR TWO. INLAND TEMPS TOMORROW AROUND HEAT ADVISORY CRITERIA...NEAR OR AT CENTURY LEVELS AND COASTAL TEMPS MID 90S. EXPECT REPEAT MINS OF MID 70S TO NEAR 80 TONIGHT WITH HIGH THICK CLOUD COVER PUTTING A LID ON ANY OUTBOUND RADIATION. HEAT INDICES SHOULD RISE AGAIN EXPECTED TO MEET OR EXCEED 120 OVER THE INLAND REGION TOMORROW AFTERNOON. WITH AVN MAX FOR MGM AND MEI AT 100 AND 99 RESPECTIVELY...TD OF 80 GIVES HI OF 121. CONSIDERING THE HEALTH RISK TO OUR ELDERS AND SMALL KIDS... KEEPING HEAT ADVISORY FOR ALL ZONES TONIGHT THROUGH SATURDAY. DURING EXTENDED PERIOD...WEAKENING HIGH AS TROF OVER SE US DEEPENS. WILL BE LOOKING AT A MORE TRADITIONAL DEEP SOUTH TROPICAL SKY BY MID WEEK. MOB BB 095/078/095/076 773-2 PNS BB 097/078/096/076 772-2 GZH BB 097/075/098/074 12211 DTS BB 095/078/093/077 77322 61A BB 100/076/098/075 77-1- 2RO BB 100/076/098/072 77111 MOB=MOBILE REGIONAL PNS=PENSACOLA REGIONAL DTS=DESTIN FL GZH=EVERGREEN AL 61A=CPMDEN AL(WILCOX COUNTY) 2RO=WAYNESBORO MS(WAYNE COUNTY)
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:06 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 39 min |
| Jul 30, 3:46 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 44 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.